What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 15, 11:43 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 15, 11:43 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1143 PM CST Sat Feb 15 2025
...New UPDATE, AVIATION...
.UPDATE...
Issued at 1136 PM CST Sat Feb 15 2025
With the Wind Advisory expiring at midnight CST, will also start
removing counties/parishes from Tornado Watch 10 as the squall
line moves to the east of them.
&&
.SHORT TERM...
(Tonight through Sunday night)
Issued at 108 PM CST Sat Feb 15 2025
Biggest concern in the short term concerns the potential for
severe weather this evening and into tonight. A line of showers
and thunderstorms is taking shape ahead of a cold front that
currently stretches from southern Arkansas south/southwestward
through southern Texas. The front and associated showers and
thunderstorms will move southeastward through the remainder of the
afternoon, with the main line of storms expected to be on the
doorstep of our local area shortly after sunset.
The line will progress through the local area generally between
10p and 4a, and SPC continues to highlight the entire area with at
least a Slight Risk (level 2 of 5) of severe weather. The greatest
threat will be generally north of the I-10/12 corridor where SPC
has highlighted an Enhanced Risk (level 3 of 5). The main threat
from any severe storms will be damaging wind gusts, especially in
any bowing segments along the line. However, as is normally the
case, a few tornadoes embedded in the line will also be possible.
Hail looks unlikely based on temperatures aloft, and the line
should be moving fast enough to preclude any significant heavy
rain threats. While the main threat will accompany the line as it
moves through the area, there is some potential for a few strong
to severe storms forming out ahead of the line mainly in the
6p-10p time frame, and in areas west of the I-55 corridor. These
discrete cells out ahead of the line would have a slightly higher
chance of producing tornadoes if they can develop robust updrafts.
By daybreak, the cold front should be into the Gulf with cooler
and drier air building into the area. Highs tomorrow are generally
forecast to top out in the lower 60s, which is actually a couple
degrees cooler than normal for this time of year. The cooler high
pressure will settle over the area tomorrow night and temperatures
will plummet after sunset, as dry air, clear skies, and light to
calm winds allow efficient radiative cooling.
A brief period of freezing temperatures is forecast for portions
of southwestern Mississippi around daybreak Monday, and if this
forecast holds, a freeze watch/warning may need to be issued given
the substantial warm period we've been experiencing.
&&
.LONG TERM...
(Monday through Friday night)
Issued at 108 PM CST Sat Feb 15 2025
High pressure will quickly shift eastward on Monday, with winds
turning east or southeasterly by Monday afternoon as another
frontal system takes shape northwest of the local area. This next
system doesn't appear to pose much of a severe weather threat,
owing to the fact that the more unstable air should remain
offshore, but with a quasi-stationary boundary near the coast and
decent moisture return above the surface, locally heavy rain could
become a threat, though the area of greatest threat will depend on
where exactly the boundary sits, and how it interacts with a
developing surface low. Current thinking is that the heaviest
rain will remain just offshore, but storm totals in the 1-2 inch
range seem reasonable at this time, with some potential for higher
totals if the boundary moves a bit farther north.
The surface cold front will sweep through the local area late Tuesday
night into Wednesday, bringing much colder air into the area. The
upper trough and airmass behind the front are not yet being well
sampled, but it does look like some arctic air may spill southward
with this front. Will start by saying that while it will certainly
be cold, we're not talking about the same kind of cold experienced
in January. That was an exceptionally cold air mass, aided by snow
cover even at the local level (hard to believe it's been less than
a month since that happened).
There continue to be questions regarding exactly how cold it will
be following the front and there are still some fairly large
differences both between the different models and model ensemble
members. However, will mention that the overall spread in the
guidance has been getting smaller, with some of the colder members
coming in not quite as cold anymore. In fact, the 12z ECMWF
ensemble mean is a solid 5-7 degrees warmer across most of our
northern areas for Thursday and Friday mornings. This puts it
closer to, but still several degrees cooler than the GFS. Given
the trend in the Euro ensemble guidance, and knowing that the
latest NBM does not yet reflect this trend, am carrying
temperatures that are generally 3-5 degrees warmer than the NBM
for Thursday and Friday mornings with this update. This still
results in fairly widespread freezing temperatures for areas
generally along/north of the I-10 corridor and some potential for
hard freeze conditions across southwestern Mississippi and the
adjacent LA parishes.
With the substantial greening that has occurred over the last
couple weeks (hello pollen season), crops and other sensitive
vegetation will be more susceptible to these cold temperatures,
and any forecast freezing temperatures will prompt the issuance of
freeze watches/warnings and/or cold weather advisories.
&&
.AVIATION...
(06Z TAFS)
Issued at 1136 PM CST Sat Feb 15 2025
Main concerns with this TAF package will be the line of TSRA
currently moving across the area. The line should be east of all
terminals by about 09z. Behind the line, there will be several
hours of MVFR ceilings before drier air takes hold and clouds
scatter out. This should occur by early afternoon at the latest.
Gusty northwest to north winds behind the front could gust to 30
knots or so (35 knots at KNEW) through much of the daytime hours
on Sunday before subsiding around sunset.
&&
.MARINE...
Issued at 108 PM CST Sat Feb 15 2025
Strong onshore winds will persist through tonight until a
cold front sweeps through the waters, shifting winds to the
northwest and then north. The front will also be accompanied by
showers and thunderstorms, some of which could become strong to
severe. While gale force gusts will be possible, think they will
be relatively short lived and mostly associated with connection,
so have held off on a gale warning and left the previously issued
small craft advisories in place. Winds will gradually ease
beginning Sunday afternoon and into Sunday night as high pressure
settles into the area. But the high will shift eastward quickly on
Monday with return flow once again setting in by Monday afternoon
ahead of another front forecast to affect the area midweek.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 46 56 31 57 / 100 0 0 0
BTR 49 60 36 62 / 90 0 0 0
ASD 53 64 35 61 / 100 10 0 0
MSY 54 62 41 58 / 90 0 0 0
GPT 54 64 36 59 / 90 10 0 0
PQL 56 67 34 61 / 100 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until midnight CST tonight for LAZ034>037-039-
046>048-056>060-064>071-076>090.
GM...Small Craft Advisory until noon CST Sunday for GMZ530-532-534-
536-538-550-552-555-557.
Small Craft Advisory until 6 PM CST Sunday for GMZ570-572-575-
577.
MS...Wind Advisory until midnight CST tonight for MSZ068>071-077-
083>088.
GM...Small Craft Advisory until noon CST Sunday for GMZ532-534-536-
538-550-552-555-557.
Small Craft Advisory until 6 PM CST Sunday for GMZ572-575-577.
&&
SHORT TERM...DM
LONG TERM....DM
AVIATION/UPDATE...RW
MARINE...DMIn the hours before
Special weather statement, Feb 15, 9:50 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
950 PM CST Sat Feb 15 2025
LAZ034>036-046-048-MSZ068-160415-
Iberville LA-East Feliciana LA-Pointe Coupee LA-East Baton Rouge LA-
West Feliciana LA-Wilkinson MS-
950 PM CST Sat Feb 15 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST FELICIANA,
POINTE COUPEE, SOUTHWESTERN EAST FELICIANA, NORTHWESTERN IBERVILLE,
NORTHWESTERN EAST BATON ROUGE PARISHES IN SOUTHEASTERN LOUISIANA AND
WESTERN WILKINSON COUNTIES THROUGH 1015 PM CST...
At 949 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Bend to Lottie. Movement was northeast
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Roads, St. Francisville, Livonia, Woodville, Fordoche, Morganza,
Wakefield, Spillman, Batchelor, Lettsworth, Fort Adams, Dolorosa, and
Lottie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CST for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3104 9172 3104 9165 3097 9166 3102 9158
3106 9156 3113 9163 3122 9158 3123 9149
3132 9146 3134 9134 3067 9123 3066 9132
3065 9131 3046 9166 3050 9174 3062 9176
3071 9173 3080 9178 3098 9180
TIME...MOT...LOC 0349Z 232DEG 36KT 3108 9174 3055 9167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BLSpecial weather statement, Feb 15, 10:24 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1024 PM CST Sat Feb 15 2025
LAZ034>036-MSZ068-069-160500-
East Feliciana LA-Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
Amite MS-
1024 PM CST Sat Feb 15 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST FELICIANA,
CENTRAL POINTE COUPEE AND WESTERN EAST FELICIANA PARISHES, EASTERN
WILKINSON AND WESTERN AMITE COUNTIES THROUGH 1100 PM CST
...
At 1024 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Garden City to near
Morganza. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Roads, Jackson, St. Francisville, Liberty, Centreville,
Woodville, Gloster, Morganza, Wilson, Norwood, Wakefield, Smithdale,
Spillman, and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CST for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3134 9115 3132 9112 3134 9106 3133 9106
3133 9103 3135 9102 3133 9099 3135 9098
3135 9062 3071 9124 3070 9173 3073 9175
3135 9119
TIME...MOT...LOC 0424Z 276DEG 27KT 3130 9105 3072 9165
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BLSpecial weather statement, Feb 15, 11:00 PM CST, 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1100 PM CST Sat Feb 15 2025
LAZ036-037-039-048-071-MSZ069>071-160530-
Washington LA-St. Helena LA-Northern Tangipahoa LA-East Feliciana LA-
East Baton Rouge LA-Pike MS-Walthall MS-Amite MS-
1100 PM CST Sat Feb 15 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. HELENA, EAST
FELICIANA, NORTHWESTERN TANGIPAHOA, NORTHEASTERN EAST BATON ROUGE AND
NORTHWESTERN WASHINGTON PARISHES, NORTHWESTERN WALTHALL, PIKE AND
EASTERN AMITE COUNTIES THROUGH 1130 PM CST
...
At 1100 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithdale to near Slaughter. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mccomb, Clinton, Liberty, Greensburg, Amite, Amite City, Magnolia,
Kentwood, Summit, Roseland, Slaughter, Osyka, Darlington, Felps,
Gillsburg, Easleyville, Tangipahoa, and Mccomb Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 45 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CST for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3134 9009 3133 9008 3069 9050 3072 9125
3135 9065 3135 9011
TIME...MOT...LOC 0500Z 274DEG 33KT 3131 9061 3079 9112
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BLSpecial weather statement, Feb 15, 11:04 PM CST, 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1104 PM CST Sat Feb 15 2025
LAZ036-037-046>048-056-057-071-081-083>086-160530-
Central Tangipahoa LA-East Feliciana LA-Western Ascension LA-
St. James LA-East Baton Rouge LA-Eastern Ascension LA-Iberville LA-
Northern Livingston LA-St. Helena LA-Southern Livingston LA-
Northern Tangipahoa LA-Assumption LA-West Baton Rouge LA-
1104 PM CST Sat Feb 15 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ASCENSION,
NORTHWESTERN ST. JAMES, WEST BATON ROUGE, SOUTHERN ST. HELENA,
LIVINGSTON, SOUTHWESTERN EAST FELICIANA, IBERVILLE, WEST CENTRAL
TANGIPAHOA, EAST BATON ROUGE AND NORTH CENTRAL ASSUMPTION PARISHES
THROUGH 1130 PM CST
...
At 1104 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Slaughter to 6 miles west of Bayou Sorrel.
Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Gonzales,
Donaldsonville, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel,
Walker, Addis, Brusly, White Castle, Livingston, Sorrento, French
Settlement, Albany, Slaughter, and Port Vincent.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 142 and 190.
Interstate 12 between mile markers 1 and 31.
Interstate 55 in Louisiana between mile markers 41 and 44.
Interstate 110 in Louisiana between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CST for southeastern
Louisiana.
&&
LAT...LON 3072 9125 3069 9050 3006 9080 3007 9137
3010 9139 3010 9146 3011 9147 3019 9147
3020 9149 3023 9148 3024 9152
TIME...MOT...LOC 0504Z 255DEG 52KT 3070 9111 3019 9144
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BLSpecial weather statement, Feb 15, 11:35 PM CST, 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1135 PM CST Sat Feb 15 2025
LAZ036-037-039-046>048-057-071-081>086-MSZ069>071-160600-
Central Tangipahoa LA-Lower Tangipahoa LA-East Feliciana LA-
Western Ascension LA-St. James LA-East Baton Rouge LA-
Eastern Ascension LA-Washington LA-Iberville LA-
Northern Livingston LA-St. Helena LA-Southern Livingston LA-
Northern Tangipahoa LA-West Baton Rouge LA-Amite MS-Pike MS-
Walthall MS-
1135 PM CST Sat Feb 15 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST BATON ROUGE,
ASCENSION, NORTHERN ST. JAMES, SOUTHEASTERN WEST BATON ROUGE, ST.
HELENA, LIVINGSTON, SOUTHEASTERN EAST FELICIANA, SOUTHEASTERN
IBERVILLE, TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES, WALTHALL,
PIKE AND SOUTHEASTERN AMITE COUNTIES THROUGH MIDNIGHT CST
...
At 1135 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Jayess to near Shenandoah. Movement was east at
45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baton Rouge, Hammond, Zachary, Baker, Mccomb, Denham Springs,
Gonzales, Donaldsonville, Plaquemine, Port Allen, Greensburg, Amite,
Oak Hills Place, St. Gabriel, Ponchatoula, Walker, Amite City,
Gramercy, Addis, and Lutcher.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 151 and 195.
Interstate 12 between mile markers 1 and 40.
Interstate 55 in Louisiana between mile markers 27 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
Interstate 110 in Louisiana between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CST for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3133 9008 3133 9004 3118 9003 3117 9001
3022 9061 3021 9064 3018 9064 3006 9071
3011 9147 3016 9147 3036 9134 3135 9052
3135 9011
TIME...MOT...LOC 0535Z 254DEG 41KT 3138 9018 3045 9104
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BL